MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-20
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous lesion in the pulmonary artery.The 5.0x20mm nc trek balloon dilatation catheter (bdc) was advanced to the lesion and the lesion treated.Resistance was noted during removal from the anatomy and it was noted that the shaft separated.There was no adverse patient effect and no clinically significant delay in the procedure.Another same size bdc was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 1494 - incorrect anatomy.Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the anatomy could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the procedure was to treat a lesion in the pulmonary artery.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: the nc trek rx coronary dilatation catheter is indicated for: a) balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion b) balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction c) balloon dilatation of a stent after implantation (balloon models 2.00 mm ¿ 5.00 mm only).In this case, it was reported that the physician received nc trek product training and knows the indication of the product.The physician selected this model of product based on the analysis and judgment of the lesion.The investigation determined the reported complaint appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15921092
Report Number2024168-2022-12239
Device Sequence Number20183070
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public08717648152160
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012455-20
Device Catalogue Number1012455-20
Device Lot Number20526G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown